Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 12, NWS Tulsa, OK

August 5, 1992Pittsburg County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 5, 1992, 7:22 AM CDT for Pittsburg County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 1992, 7:22 AM CDT (12:22 UTC)
Expired
Aug 5, 1992, 11:30 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pittsburg County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 0.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1992-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1589 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1992-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 276 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1589 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
276 m²/s²
0-3 km storm-relative helicity
460 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 051223
FFWTUL
OKC121-051630-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
722 AM CDT WED AUG 5 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN SOUTHEAST OKLAHOMA
 
   ...PITTSBURG COUNTY
 
AT 715 AM NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER PITTSBURG COUNTY.
WATER WAS FLOWING OVER HIGHWAY 270 WEST OF MCALESTER AND SEVERAL
COUNTY ROADS WERE UNDER WATER.
 
THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS PITTSBURG COUNTY FOR
THE NEXT SEVERAL HOURS AGGRAVATING STREAMS AND CREEKS ALREADY
SWOLLEN BY RECENT HEAVY RAINS.  FLASH FLOODING IS LIKELY.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREE K OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 4:24 AM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 5, 4:24 AM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
345 AM CDT WED AUG 5 1992

A LARGE SWATH OF RW/TRW CTN OVR FA THIS MORNING.  CONVECTION WHCH FIRED
LAST EVE ALNG STNRY BNDRY (TXK-GAG) HAVE DIMINISHED IN INTENSITY AS
HVY RAINS STABILIZE LWR LVLS.  LARGE MCS DROPPING OUT OF CNTL KS ATTM.
PROFILERS INDICATE MAX INFLO LOCATED ACRS NRN OK AND TSTMS SEEM TO
INTENSIFYING AS THEY REACH THIS AREA OF MAX INFLO.

WL GO WITH CATEGORICAL POPS OVR MOST ZONES THIS MORNING...EXCLUDING
ZONE 28 AND 40.  WL DECRS POPS THIS AFTN OVR NRN ZONES AS COMPLEX
EXITS TO THE SOUTH AND EAST.  CLDS AND WET VEG AND GRND WL HOLD
TEMPS DOWN AOB GUID VALUES.  FFA WL BE REISSUED TO COVR HVY RAINS.

FLOW BCMS MORE ZONAL WITH TIME. THO TRAK OF HI PLAINS MCS MAY BE
DIRECTED NORTH OF FA DUE TO CHNG IN UPR FLO...LO LVL PARAMETERS
RMN FAVORABLE FOR TRW DEVELOPING OVR HI PLAINS OF TX AND OK TO
TRAK INTO FA.  WL GO WITH MOD CHC POPS AGAIN TONIGHT FOR THIS REASON.
WL KEEP LO CHC POPS IN 3RD PD AS WELL DUE TO MARGINAL INSTABILITY
AND PLENTY OF MOISTURE RMNG ON THU.
RDGG BUILDS IN FROM WEST AND HTS RISE STEADILY...WITH MORE
SUNSHINE EXPECTED THU WL INCRS TEMPS GRADUALLY.  DUE TO WET GRND
AND VEG WL USE COOLER FWC NUMBERS FOR MAXES.

07

TUL 84/70/89  +53  MLC 86/71/91 743  BVO 85/68/89 753
IDB 90/70/91  323

.OK...FFA TDA ZONES 26>34.

In the hours before

Local storm report, Aug 5, 2:10 AM CDT, 5 hours 12 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992

TIME (CDT)        COUNTY         REPORT

...AUGUST 4

1130 PM            OKFUSKEE     NICKEL SIZE HAIL 2 EAST OF OKEMAH

...AUGUST 5

1200 AM            PITTSBURG    GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
                                EAST OF  MCALESTER

1215 AM            PITTSBURGH   GOLFBALL HAIL IN HARTSHORNE

 100 AM            MCINTOSH     NICKEL SPIZE HAIL...50+ MPH WIND
                                3 MILES WEST OF EUFAULA
Local storm report, Aug 5, 2:11 AM CDT, 5 hours 11 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992

TIME (CDT)        COUNTY         REPORT

...AUGUST 4

1130 PM            OKFUSKEE     NICKEL SIZE HAIL 2 EAST OF OKEMAH

...AUGUST 5

1200 AM            PITTSBURG    GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
                                EAST OF  MCALESTER

1215 AM            PITTSBURG    GOLFBALL HAIL IN HARTSHORNE

 100 AM            MCINTOSH     NICKEL SXIZE HAIL...50+ MPH WIND
                                3 MILES WEST OF EUFAULA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg67 min
Aug 4, 9:38 PM CDTSevere Thunderstorm WarningTSAMuskogee67 min
Aug 4, 10:02 PM CDTSevere Thunderstorm WarningTSAOkfuskee58 min
Aug 4, 10:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg60 min
Aug 4, 11:11 PM CDTSevere Thunderstorm WarningTSAOkfuskee49 min
Aug 5, 12:02 AM CDTSevere Thunderstorm WarningTSAPittsburg58 min
Aug 5, 12:21 AM CDTSevere Thunderstorm WarningTSAHaskell69 min
Aug 5, 12:53 AM CDTSevere Thunderstorm WarningTSAOkfuskee37 min
Aug 5, 1:40 AM CDTSevere Thunderstorm WarningTSAOkmulgee50 min
Aug 5, 2:41 AM CDTFlash Flood WarningTSAOkmulgee4 hr
Aug 5, 3:21 AM CDTSevere Thunderstorm WarningTSAPawnee69 min
Aug 5, 3:33 AM CDTSevere Thunderstorm WarningTSATulsa42 min
Aug 5, 4:03 AM CDTSevere Thunderstorm WarningTSACreek57 min
Aug 5, 5:07 AM CDTFlash Flood WarningTSAPawnee4 hr
Aug 5, 5:25 AM CDTSevere Thunderstorm WarningTSAOkfuskee65 min
Aug 5, 7:00 AM CDTSevere Thunderstorm WarningTSAPittsburg45 min
Aug 5, 9:03 AM CDTFlash Flood WarningTSAOkfuskee, Okmulgee5 hr

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.